iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicinelacunar infarctsWhat is the cause for loss of sensation in the lower parts of the body?

I do not have sensation in my lower body parts. Does my MRI show the reason?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 10, 2017
Reviewed AtOctober 13, 2021

Patient's Query

Hi doctor,

I am a 29 year old female. Almost 15 to 20 days ago, I felt that my feet were cold as if they were frozen. I felt numbness in my left leg, and suddenly, I had double vision issues. I thought it was because of increase in my eye number, but I was wrong. I then went to an eye specialist, who told me that it is related to the brain. Then, I got an MRI done. I went to a neurologist, who told me to take Ecosprin. But, after taking one tablet, I feel numb and stuffy. There is no sensation in my lower part of the body starting from my stomach. I have attached my MRI and blood reports. Please assist.

Hi,

Welcome to icliniq.com.

Thanks for your query. I have seen all your reports (attachment removed to protect patient identity).

  • Your MRI report shows small lacunar infarct in the brain, which was responsible for your symptoms. A lacunar infarct arises from blockage of small arteries that supply the brain with blood, and it is a special kind of stroke. Depending on the site of the artery, the blockage can be complete or incomplete, permanent or transitory. The symptoms can be very diverse in intensity and duration.
  • Usual causes of lacunar infarct are hypertension and diabetes. Your report is negative for diabetes and also for high lipids. So in your case, it could be due to hypertension. However, it is important to check for other conditions that could have similar manifestations.
  • It is important to know your recent blood pressure levels and take antihypertensive medication if blood pressure is raised. You have been prescribed right medicine, which is a blood thinner and would reduce chances of infarct further. If you are still having similar symptoms, immediately consult your neurologist.

Hope this helps. If there is any further query, feel free to ask. Thanks.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Srivastava, Sumit
Dr. Srivastava, Sumit

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy